# SDR 96ZZZX3802

- Difficulty date: July 9, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59210
- Make and model: Cessna 210L
- Aircraft serial: 21060161
- System (JASC): 2430 · DC Generating System
- Part: Rectifier Assy
- Part number: DOFF10304B
- Condition: Failed
- Location: Ground Stud
- Component: Ford, DOFF10300B
- Stage of operation: CR
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

THE PILOT EXPERIENCED AN ALTERNATOR FAILURE DURING AN IFR FLIGHT.  A SUCCESSFUL EMERGENCY LANDING WAS MADE.  AN INVESTIGATION AS TO WHY THE ALTERNATOR FAILED REVEALED THAT ONE NEGATIVE RECTIFIER GROUND STUD HAD FAILED AND THE OTHER GROUND STUD WAS LOOSE.  THIS CONDITION CAUSED THE RECTIFIER ASSEMBLY TO LOSE ITS CIRCUIT TO GROUND RESULTING IN ELECTRICAL ARCING DAMAGE TO THE RECTIFIER AND FAILURE OF THE ALTERNATOR.  SUBMITTER STATED THIS FAILURE COULD HAVE BEEN PREVENTED BY PROPERLY TORQUING STUD HARDWARE AND FREQUENT INSPECTIONS.
